01 Jan 2019 - 1 min read
Hypoglycemia or low sugar is common in diabetic patients. It is very important for us to know how to encounter it when it happens. What is needed to be done in case of emergency is discussed in this article.
Hypoglycemia occurs when plasma glucose is lower than 70 mg/dl. There are three stages of hypoglycemia:
Causes for Hypoglycemia:
Hypoglycemia is common in patients who are taking insulins, oral hypoglycemic drugs like sulfonylureas, meglitinides, erratic dietary habits which considerable mismatch between food intake and drug intake, fasting state.
How to Combat Hypoglycemia?
CAUTION - If patient is taking any alpha-glucosidase inhibitor like acarbose or voglibose then taking complex carbohydrates to get relieved from hypoglycemia might not work.
Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t... Read Full >>
Answer: Hi, Welcome to icliniq.com. How long has he had diabetes? When you say hypo, what were his sugars? What is the dose of insulin that he is taking? Revert with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist Read Full
Article Overview: This article emphasizes the impact of diabetes mellitus on oral health problems and its management. Read Article
Diabetes mellitus is a metabolic disorder which affects the uptake and use of glucose by the human body. As a result, the glucose level in the blood rises beyond normal which has an overall impact on the general health and oral cavity. Types Of Diabetes Insulin-dependent diabetes mellitus: It oc... Read Article
Query: Hi doctor, My mother has been suffering from diabetes for three years. She is 61 years old and weighs 40 kg. She was on Gemer-1. Early morning around 5 AM, she often complains of excessive sweating and weakness. Sweating stops after taking tea, biscuit or sugar. She has stopped taking medication for... Read Full >>
Answer: Hi, Welcome to icliniq.com. Your mother is getting hypoglycemic attacks during early morning hours. Hypoglycemic attacks are episodes of low blood sugar values occurring in blood. Due to this she is having excessive sweating and weakness. Taking a sweet item is the correct treatment for such an atta... Read Full
Do you have a question on Hypoglycemia or Diabetes?Ask a Doctor Online